MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22830174
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Rash (2033)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Best estimate date of incident oct2023.15nov2023 it was reported: user has worn hearing aids for 1.5-2mths, after 1-2 weeks user get symptoms started with tiny bumps on forehead then radiated with larger bumps behind earlobes.Patient does not report any pain, itchiness, redness, or discomfort related to the symptoms.Bumps are behind both ears.Useer does not have history of allergy/hypersensitivity.User inquired about materials to explain issue.User lives in ny but was in fl so did not see his normal dermatologist or physician - saw local derm and local physician's assistant (pa).No allergy testing performed, does not want to take antibiotic from derm but using topical steroid cream from pa.Will get testing done at his physician's or dermatologists office when he gets home to ny if they recommend it.Patient wants to continue wearing aids.No further follow up information expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: technical investigation concluded: dhr review has been completed.No deviation or changes were found during manufacturing of the device.Clinical evaluation: rash/bumps behind both ears reported.Symptoms began within weeks after initial fitting, but it took about a month for the rash to move from forehead to behind the ears.Symptoms started with tiny bumps on forehead then radiated with larger bumps behind earlobes.Patient does not report any pain, itchiness, redness, or discomfort related to the symptoms.Rash is near where receiver contacts skin.Patient does not have history of allergy/hypersensitivity.No reported history of prior or existing skin conditions.Patient went to the dermatologist; dermatologist did not suspect hearing aids.Other medical professional spoke to the patient casually regarding hearing aids as potential cause.Patient wore hearing aids couple of hours a day.Patient tried to not use hearing aids for couple of days, but the rash persisted.Patient does not want to take medication (recommended by the dermatologist), before seeing dermatologist back home.Patient is using topical steroid cream as recommended by physician's assistant.There is no information on how the patient responded to topical steroid cream.Patient will take allergy test if rash persists.Patient wonders if it can be caused by the bronze color used on the hearing aids shell.Hearing care professional (hcp) did not confirm seeing these symptoms when fitting similar bronze colored hearing aids.Hcp recommended not to wear if uncomfortable, but patients want to wear since not uncomfortable.It is possible that the user can develop a skin reaction to the hearing aids or any of it components, however, it has been reported that the skin reaction started at the forehead and it took a month to spread to behind the ears.Furthermore, the user has discontinued wearing the hearing aids, but the skin reaction persisted.Dermatologist did not suspect hearing aids causing this reaction, and recommended antibiotics, that are usually used to treat bacterial infections.The clinical investigation concluded: clinical conclusion is that it is highly unlikely that the symptoms are caused by hearing aids.In a rare occasion of a skin reaction caused by the hearing aids it is highly unlikely that this reaction would lead to a serious harm.Clinical evaluation according to clinical evaluation plan: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.The user guide includes a caution to consult the hearing care professional if irritation should occur.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment: in this case the hearing aids may or may not have contributed to the symptoms reported.The residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is combined initial and final report.

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key18325454
Report Number3005650109-2023-00148
Device Sequence Number7359018
Product Code OSM
UDI-Device Identifier05708296308712
UDI-Public05708296308712
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number22830174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Initial Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale